MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A picture was returned showing a spiros attached to unknown mating devices was retuned.The resolution of the picture is not high enough to identify if there are any anomalies at the spiros connections.The complaint of ' spiros being pushed out by positive pressure picc bung' cannot be confirmed based on the returned images.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.A lot history review could not be conducted because no lot number(s) was/were identified.
 
Additional Manufacturer Narrative
The device is not available for evaluation; however, a photo was provided.Investigation is pending.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, purple cap where it was reported when the registered nurse (rn) connected spiros to maxplus, there were two episodes of spiros being pushed out by positive pressure peripherally inserted central catheter (picc) bung.In one instance you could actually see the spiros being rotated and pushed out despite how hard it was placed back.The drug involved was paclitaxel.There was patient involvement, and a delay in therapy but no patient harm as a result of the reported event.This report captures two occurrences.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19564088
Report Number9617594-2024-00779
Device Sequence Number17916567
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public00840619027568
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAXPLUS, UNK MFR.; PACLITAXEL, UNK MFR.; PERIPHERALLY INSERTED CENTRAL CATHETER, UNK MFR.
Patient SexUnknown